Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical solution of two transcendental equations

Author: Luciano Misici
Journal: Math. Comp. 42 (1984), 589-595
MSC: Primary 65H05; Secondary 65N25
MathSciNet review: 736454
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the study of the transcendental equations: $\sin (s + v)/(s + v) = \pm \sin (s - v)/(s - v)$, where $v = {({s^2} - {\gamma ^2})^{1/2}}$. These equations are obtained in the study of some boundary value problems for a modified biharmonic equation using the Papkovich-Fadle series. Some numerical solutions obtained with an iterative procedure are given.

References [Enhancements On Off] (What's this?)

  • Daniel D. Joseph, The convergence of biorthogonal series for biharmonic and Stokes flow edge problems, SIAM J. Appl. Math. 33 (1977), no. 2, 337–347. MR 443511, DOI
  • L. M. de Socio & L. Misici, "Convezione in un mezzo poroso causata da sorgenti di calore," Aereotecnica Missili e Spazio, v. 60, no. 4, 1980, pp. 201-206. H. C. Brinkman, "A calculation of the viscous force exerted by a flowing fluid on a dense swarm of particles," Appl. Sci. Res., v. A1, 1947, pp. 27-34. H. C. Brinkman, "On the permeability of media consisting of closely packed porous particles," Appl. Sci. Res., v. A1, 1947, pp. 81-86. L. M. de Socio, G. Gaffuri & L. Misici, "Stokes flow in a rectangular well. Natural convection and boundary layer function," Quart. Appl. Math., v. 39, 1982, pp. 499-508. G. H. Hardy, "On the zeros of the integral function $x - \sin x$," Messenger Math. n.s., v. 31, 1902, pp. 161-165.
  • James A. Ward, The down-hill method of solving $f(z)=0$, J. Assoc. Comput. Mach. 4 (1957), 148–150. MR 92227, DOI
  • J. A. Bach, "On the downhill method," Comm. ACM, v. 12, 1969, pp. 675-677.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H05, 65N25

Retrieve articles in all journals with MSC: 65H05, 65N25

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society